Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 97, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 7, 2021, 7:15 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 7:15 PM EDT (23:15 UTC)
- Expired
- Oct 8, 2021, 7:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
432 WHUS71 KAKQ 072315 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 715 PM EDT Thu Oct 7 2021 ANZ656-658-080715- /O.NEW.KAKQ.SC.Y.0097.211007T2315Z-211008T1100Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 715 PM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Northeast winds 15 kt and seas 4 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
587 WHUS71 KAKQ 080155 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 955 PM EDT Thu Oct 7 2021 ANZ656-658-081100- /O.CON.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 955 PM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Northeast winds 15 kt and seas 4 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
839 WHUS71 KAKQ 080804 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 404 AM EDT Fri Oct 8 2021 ANZ656-658-081615- /O.CON.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/ /O.NEW.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 404 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT SUNDAY... * WHAT...For the first Small Craft Advisory, northeast winds 10 to 15 kt and seas 4 to 5 ft. For the second Small Craft Advisory, east winds 15 to 20 kt with gusts up to 25 kt and seas5 to 7 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...For the first Small Craft Advisory, until 7 AM EDT this morning. For the second Small Craft Advisory, from 7 AM Saturday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-081615- /O.NEW.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 404 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 AM Saturday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-081615- /O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 404 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-081615- /O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 404 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-081615- /O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 404 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
087 WHUS71 KAKQ 081054 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 654 AM EDT Fri Oct 8 2021 ANZ656-658-081900- /O.EXP.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/ /O.CON.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 654 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 7 AM Saturday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-081900- /O.CON.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 654 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 AM Saturday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-081900- /O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 654 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-081900- /O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 654 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-081900- /O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 654 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 4 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:50 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 7, 3:50 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 350 PM EDT Thu Oct 7 2021 .SYNOPSIS... An upper level low lifts north into the Great Lakes region as high pressure builds across New England through Friday. A coastal low brings additional rain chances over the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 250 PM EDT Thursday... Onshore winds and cooler than recent days over the local area. Hi pres remains INVOF New England...upper level lo is lifting NNE through the mid MS Valley and a trough lingers just off the SE CONUS coast. Spotty lgt rain was found near coastal SE VA-NE NC...OTW the local area void of pcpn this afternoon. Will continue the trend of basically dry wx through tonight w/ VRB clouds-mostly cloudy conditions (there may be lower ST after midnight...esp across central/srn VA). NE winds will avg BLO 10 mph. Lows mainly in the l-m60s inland...m-u60s at the coast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... As of 215 PM EDT Thursday... Wx pattern changes very little for Fri-Sun. Combo of hi pres near/E of New England and a trough/psbl sfc lo off the coastal Carolinas will keep onshore winds and prob for rain. There continue to be model difference wrt where the highest QPF would be...esp over the weekend. Weakening trough aloft will be entering the region from the W Sat which would potentially result in SCT rain. Leaning toward much of the rain being toward the coast (esp SE VA-NE NC) where coastal trough and/or sfc lo pres would focus moisture/pcpn. Locally heavy rainfall and gusty NE winds would be focused closer to the coast. QPF up to an inch inland...a few inches psbl over SE VA- NC NE. VRB clouds-mostly cloudy w/ limited forcing for too much coverage of rain over the local area tonight through Fri evening (PoPs generally 10-30%...increasing to 40% from interior NE NC to S Central VA toward evening). Lows tonight in the l-m60s. Highs Fri in the m-u70s. Generally a cloudy weekend. Highest PoPs (60-80%) across SE VA- NE NC primarily from Sat afternoon into Sun morning...30-50% elsw. Lows Fri night in the l-m60s inland...m-u60s at the coast. Highs Sat/Sun from the l70s inland to the m-u70s toward the coast. Lows Sat night in the l-m60s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 135 PM EDT Thursday... Nearly static wx pattern of sfc hi pres E of New England and a coastal trough/(weak) sfc lo pres off the NC/SC coast will break down gradually early next week. Clouds and psbl rain may linger at the coast Sun night/Mon...OTW improving wx and a warming trend for most of the local area next week. Ridge aloft building back into the region from the W will likely put a cap on rain chcs. Temperatures will avg several degs F above normal. Lows Sun night in the l-m60s. Highs Mon in the m-u70s. Lows Mon night in the l-m60s. Highs Tue/Wed/Thu in the u70-l80s w/ nighttime lows in the u50s-l60s inland...l-m60s at the coast. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 120 PM EDT Thursday... Widespread MVFR CIGS w/ BKN-OVC SC this afternoon. Layered BKN-OVC conditions (MVFR-VFR) will continue into Fri as winds remain mainly NE AOB 10 kt. Developing lo pres off the coastal Carolinas during the weekend results in an increasing rain threat (highest chcs along the coast) with additional flight restrictions (mainly CIGS) both Sat/Sun. The low lingers just off the coast early next week. && .MARINE... As of 350 AM EDT Thursday... Weakening high pressure dropping southward along the east coast as an inverted trough of low pressure remains off the SC/GA coast. Aloft, an upper low is centered over SE Missouri with ridging extending from the local area NW into southern Ontario. NE winds 10- 15 kt continue across the waters with occasional gusts 15-20 kt, especially at elevated sensors in the southern Ches Bay. Waves are around 2 ft in with 2-3 ft near the mouth of the bay. Seas are 3-4 ft with the highest seas near and south of the VA/NC border. Northeasterly flow will continue this evening and tonight with little movement of the larger scale pressure features. The gradient has gradually weakened over the course of the day and will continue to slacken tonight but winds will remain 10-15 kt (lower northern bay and coastal waters, higher southern bay and coastal waters) through Friday. Upper ridging gets pushed eastward late Friday as low pressure slowly deepens off the Southeast coast. Model solutions diverge rather significantly by Saturday with the ECMWF and GEM showing a stronger low near eastern NC on Saturday while the GFS and NAM show the low much farther south. Obviously, these differences will have significant impacts on the forecast conditions this weekend. For now will keep with a blended approach showing increasing onshore winds Saturday into Sunday with seas and waves following suit. A period of SCA headlines are probable for the coastal waters as seas are forecast to build above 5 ft for the southern coastal waters as early as Saturday morning, spreading north during the day and peaking at 5-7 ft Sunday. Meanwhile, waves will generally be 2-3 ft for the central and northern bay with 2-4 ft likely for the southern bay. Seas likely remain elevated into early next week. Continued onshore winds will keep elevated surf at area beaches into this weekend. Moderate rip current risk is expected Friday with moderate or high risk expected to extend into the weekend. Prolonged period of east and northeast flow will result in continued slow rise to tidal anomalies. Nuisance to minor flooding is possible, especially for bay-side portions of the Northern Neck and Eastern Shore counties into this weekend. && .TIDES/COASTAL FLOODING... Prolonged period of east and northeast flow will result in continued slow rise to tidal anomalies. Nuisance to minor flooding is possible, especially for bay-side portions of the Northern Neck and Eastern Shore counties into this weekend. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...ALB SHORT TERM...ALB LONG TERM...ALB AVIATION...ALB/MPR MARINE...RHR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 7, 2:59 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 259 PM EDT Thu Oct 7 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-081900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 259 PM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-081900- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 259 PM EDT Thu Oct 7 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:41 PM EDT | Small Craft Advisory | AKQ | 11 hr | |
| Oct 7, 10:04 AM EDT | Small Craft Advisory | AKQ | 3 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.